Thyroid Disorders Community
tsh keeps changing. very confused.
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

tsh keeps changing. very confused.

On 11/29, I was feeling really bad. Sleeping a ton, really fatigued. I had already been taking 30mg of Armour. I went to the dr, TSH was 13. My T4 was .66 (range .7-1.5) SO, he told me to take 60 mg. I did, and got this HORRID headache. To the point where I couldn't drive, I had problems doing everything. He told me to stop taking the medication on 12/17 because as I kept taking it, my head was worse and I was unable to function.


On 12/17, I stopped taking Armour. I had my TSH tested on 12/23 and it was 13, then again on 1/2 and it was 11. I noticed it went down, but not a lot.

THen on 1/15, I was tested and my TSH is now 6! It went from 11 to 6. My T4 also went up. It's now .81. (range .7-1.5).


The bad part is I am still on medical leave from work due to the headache. But...my antithyroglobulin antibodies are really high. It's 458. But the Thyroid Peroxidase Antibodies are within range.


What do you think is going on?? It's been one month OFF the meds and my TSH is going down. You would think it would be going up. Yet, when I was on Armour, and when I was at the dr's in November, I had a high TSH.

Can anybody help me make sense of this?
Related Discussions
9 Comments Post a Comment
Blank
Avatar_f_tn
I can't answer your question as to what is going on with your TSH level. However, the important issue is that your TSH is headed in the right direction to where its suppose to be, which would be around TSH 1 or 2, depending on how you feel at those level or any other particular level.  You have nothing to worry about, as yet, if ever you do.  Recheck levels again in another 4 weeks after your last test (or whenever doc suggest) and have both FTs done with the TSH. Wouldn't it be wonderful if your TSH went into normal Labs range without having to take anymore pills, or at least for a while.
Keep us posted to what's going on and good luck!


GL
I'm not a doctor,
so please don't shoot the messenger!
Blank
Avatar_n_tn
GravesLady-
You are the best. You are so knowledgable.


The problem is (I forgot to mention this before) is that I still feel like ****. :( I'm really tired still, cold feet, and have hypo symptoms.


I guess I'm just confused. How could I be taking 30mg and hav a TSH of 13, have issues when they raise it, and then take 0mg and have a tsh of 6??

Ill keep you posted though.
Blank
Avatar_f_tn
Your dose evidently was too high, which made your TSH level high (13).  When dose is reduced or even stopped the TSH will go down (6). Although, 6 is still hypo. The higher the dose, the higher the level - the lower the dose, the lower the level. Low dose, no dose both equal  low levels.
Doctor probably wants to start from scratch to see exactly how your thyroid is really working, that is, exactly where your levels are.  If need be he will probably start you back on meds., hopefully at a low dose, working up from there as needed.

I believe, but could be wrong, that some symptoms are just not going to go away. In other words they are exclusive to thyroid issues, period.  I am treated Hyper/Graves' and  I am tired everyday, with somedays worse than others to where  I need cat-naps to rejuvenate, sometimes several cat-naps a day. I also have cold feet (hands too) however these are symptom of another health problem as well, which I have. Don't know which one is the culprit or maybe both are.  So I do the best that I can to live with it.  Maybe that is wrong attitude but its better than crying about it all the time (not that you or anybody else dose).  Also there are times that I feel just like **** too. Like I am getting a cold or the flu and I just want to lay down and possibly die, but it never develops further.  It's as though my immune system is weakening.  I am finding it a possible seasonal connection, because the rest of the time I am fine , other than tiredness and cold hands/feet/body!
As far as why your TSH acts like that is beyond my knowledge, over what I explained above. I am just a layperson with thyroid issues myself.  
My TSH and FT-4 does the same without med. dose changes however not in such a wide spread as yours, but  enough to go in and out of Labs reference range, alternating every other Labs, 3 months apart. I think you need to give it enough time to do what's its going to do, if its going to do it, if you can follow that statement, LOL!
I don't know how long you have been into this thyroid situation but the fact TSH is changing, and you might have heard this before, therefore perhaps tired of hearing it, but it's true - it  takes time for our bodies to heal, for some years, and that is after our levels have been stable with no med dose change for a year.

Just keep hanging in there.  When you find out (from doctor) let me know, for I am always willing to learn.  Good luck to you!

GL,
I'm not a doctor
So please don't shoot the messenger!
Blank
Avatar_f_tn
I am doing all kinds of corrections today.  See, that proves how tired I get :) ;)

Error:
<The higher the dose, the higher the level - the lower the dose, the lower the level. Low dose, no dose both equal low levels.>

Correction:
The higher the dose, the lower the level  - the lower the dose, the higher the level.  Low dose, no dose both equal higher level.

Hope that is correct is this time. Yawn!

GL
Blank
Avatar_f_tn
Sorry about the confusion.  My second  post I made a mistake and  thought I had corrected in my third post  titled
"Another correction" .  I'll try again!

Raising the dose will bring down  levels.  

Lowering the dose will bring up levels.

In other words,  your thought is correct.

Sorry about that!

Blank
Avatar_n_tn
for some reason, i always thought that if you took more hormone, that would bring you into a hyper stage?
Blank
Avatar_n_tn
^^^and would lower your tsh?
Blank
Avatar_n_tn
Ok...so one last question.

If you take TOO much thyroid, you can have a high TSH too? If that is so...that is very interesting. That confuses me.


I am sorry that you have days that you feel like ****. :( Having thyroid disease is really hard. I'm pretty new with this. I had been on Armour for about a year or so and then randomly out of nowhere, this happend. I had gone and had tests done in June and they were totally fine, and then come November, totally out of whack.
Blank
Avatar_n_tn
thank you so much for the info! you are the best. :P
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Thyroid Answerers
168348_tn?1379360675
Blank
ChitChatNine
Avatar_m_tn
Blank
gimel
MI
649848_tn?1357751184
Blank
Barb135
FL
Avatar_f_tn
Blank
goolarra
Sisters, OR
657231_tn?1390151580
Blank
rumpled
Northern, NJ
1204245_tn?1356904325
Blank
898_1
Long Beach